MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES
Model Number 72203127
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 72203127 disposable high visibility 5.5mm 180mm long abrader burr product device was received for evaluation.Per the complaint this device was used for a hip arthroscopy procedure.There is skiving/wear band on the outer diameter of the inner blade proximal surface.This is symptomatic of excessive side loading.Excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.The burr still spins freely at this time but debris from skiving contributes to binding and potential seizing of the inner and outer components.This is a large scale cutting product which requires adequate irrigation to properly excise materials.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials.It must be ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Root cause related to the manufacture of the device was not confirmed.
 
Event or Problem Description
It was reported that the device has metal shaving from burr.Procedure was completed with a smith-nephew back-up device.No patient injury reported.

Brand Name
BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7446023
Report Number1219602-2018-00461
Device Sequence Number11081106
Product Code HAB
UDI-Device Identifier03596010655899
UDI-Public(01)03596010655899(17)190125(10)50612810
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2019
Device Model Number72203127
Device Catalogue Number72203127
Device Lot Number50612810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1